Hi, I'm not actually looking for a remedy but would really appreciate some advice/feedback from people who have been on Yaz or from doctors. I am 29 and have never been sexually active. I went to the doctor for birth control pills and he prescribed Yaz.
Just a few things to note - I want to start taking Yaz purely for birth control and not for acne and reduced cramps etc. I am of healthy normal weight and have normal blood pressure, no kidney or lung or diabetes issues - basically overall healthy.
What scares me is all the stuff I read about Yaz - that it allegedly causes blindness. (Am I correct in saying that because Yaz contains drospirenone - it is 3 times more likely to cause blood clots leading to blindness?)
Should I take it or please advise of other brands thats appropriate for me. Thanks
Birth Control Side effects
Okay, so I have been on BC for about four and a half years because I had a really bad acne problem and was sexually active. I'm now starting to realize that my energy and sex drive have gone way down. I live with my boyfriend who I've been with for the whole time I've been on BC and we used to be extremly active. This really stinks because I dont want him to think that I'm not into him anymore and honestly it feels weird to not have much sexual desire becuase I have always been a very intimate person. So about 2 years ago I tried to get off these things and I started to feel wild and crazy and free again but, I really dont like the feeling of condoms. They just don't feel very natural to me and I know that the pill has prevented me from getting pregnant for the last 4 and a half years and I've only been with one boy, so I feel condoms to be unnecessary. So any who, I went back on them and I feel pretty boring, not sexy and yep, sex is never really on my mind anymore. Also It hurts and is uncomfortable and I'm usually dry. This is so depressing to me because this is a way that I've always expressed my attraction to my lover and I really do love him. So I'm asking for some help on here becuase I dont go to the doctors and pretty much I try to make sure birth control is the only thing I put in my body that is not good for me. I'm wondering if theres some sort of hormone birthcontrol stops your body from producing and I should take more of that but really I'm not sure what to do. I don't want to get pregnant, I don't want to use condoms, and I don't want to take anything that isn't good for me. If any of you have a solution please help me out. This is really bringing me down and messing with my mind alot. Thank you.
Manganui, New Zealand
Hello, I am a 24 year old woman. One year ago I went of the pill because I couldn't stand the many side effects and the constant pain in my upper abdomen. I felt better almost right away but ever since then my cycle has been uneven. Between a 25 and 31 day cycle and really severe cramping. If any one has suggestions on what I could take to regulate it or knows why it would be, I would appreciate the suggestions. I am wondering if it is still from going off the pill?
San Antonio, Texas
If you think you have Female Sexual Dysfunction or low libido and you are taking birth control pills, stop taking the pills. I thought I had FSD but then stopped taking the pill after I read on the internet that low libido is a common side effect that can last for years even after stopping. No doctor or nurse ever told me about this. Slowly but surely my libido came back and I now enjoy sex again. It took me about 2 years for full recovery.
I hate how health professionals keep important information from their patients! People make so much fuss over erectile dysfunction but what about women! It is important for women to enjoy sex as well!
I am going to write Ted also regarding this, but I also wanted to warn anyone who is using this form of birth control. I am 55 years old. I am no longer using this form of birth control but the side effects are still in my system. My OB/GYN started me on Depo Provera birth control after taking me off of the birth control pill. I was on the birtth control pill from the time I had my daughter at age 21 till about the age of 40. Because I was a smoker at that time, I was switch to the Depo Provera injection until the age of 49. Towards the end, I was just having spotting periods and then I started to no longer have a period. It came to a complete stop. But during that time, I started to experience the side effects, such as increase weight gain, painful joints, low energy, etc. I research Depo and read the horror story! I went back to my OB/GYN and requested a bone density test and refused to take another injection. Plus I wanted to know if I was in menopause, since I had not had a period in over a year so I took a hormone test as well.
The bone density test revealed that I was okay in my spine (which I doubt) but my hip was affected. The hormone test according to my OB/GYN showed that I was still fertile. Since I had refuse to take another injection, my OB/GYN suggested I have a coil. I refused and said I will take my chances.
My first course of action was to stop smoking. I have not smoked in over 5 years. I started taking Ted's ACV/BS remedy to start trying to lose th is weight and start getting rid of this toxens from the Depo Provera shot. I went back to my family doctor, who by the way, sent me to this OB/GYN, and reported to him what was going on with me and this doctor. He was shocked that I was on the Depo for so long and stated that I wasn't suppose to be on that shot for over 3 years. I complained that I was experiencing pain in my back and that I have did a symptom check on WebMD and revealed that I had Sciatica. My family doctor took x-rays and revealed that yes indeed, I had a bone hitting on nerve in my back causing the sciatica. He immediately scheduled me for a MRI. The MRI revealed that this bone (or spir or something, I can't remember what he called it) in my spine was touching this nerve and recommended back surgery. I said No to this doctor and have not seen a doctor since. That was five year ago. Since then I have been taking care of myself through stretches, Earth Clinic and the internet websites.
My questions is how can I get this Depo Provera out of my system?
New York, NY
Littleton, Nh, Usa
New Orleans, La, Usa
Side effects from birth control pills: I was on the pill for a little over a year, and then had to quit for a surgery. I resumed taking them after the surgery, and noticed that my breasts were growing! Since the surgery I had was a breast reduction, this wasn't going to work! i knew I had to find an alternative, and came across the FAM (fertility awareness method) A completely natural method that works by monitoring your cycle. It's a lot easier than it sounds! I have now been using this method successfully with my fiancee for over two years. There are plenty of books on the subject. I suggest women who are in a monogamous relationship and experiencing difficulties with the pill look into this method further.
Vernon Hills, Illinois
I actually have a question and could not find a fitting thread to post this (my apologies)...
I am going back on birth control pills and was wondering if there is anything (like fish oil, etc.) to compensate for any possible adverse effects on my body. I am aware that birth control pills can cause problems like blood clots, liver problems, etc., but this is the method that works best for me and my partner.
Any advise you have is greatly appreciated!
Up until 2 months ago, I was taking birth control pills (3 years) and medication for periodic panic attacks (on and off for 10 years, continuously for the last 2 years). I have put on 40 lbs in 2 years and after doing some research, have found that it may have a lot to do with the medication for panic attacks (decreases metabolism, turns off the "full" signal and increases cravings for carbohydrates) and the birth control pill. My doctor and I had been experimenting with several types of birth control pills and the last one left me with a horrible case of dandruff. It started 6 months ago during the second month dosage with mild dandruff and has become quite awful. As mentioned, I have since stopped taking both medications, but the dandruff is not going away. On top of all of that, I was sleep deprived for 6 months due to some very noisy neighbours.
I have now been to a Naturopathic Doctor and am now on a month long liver cleanse, multi-vitamins, extra vitamin C and Omega 3's. The ND seems to agree with my findings and has told me that I just need to wait for my body to re-regulate itself over the next month or two. I am all for doing that, however, the itching, flaking and discomfort is driving me nuts. I've tried Nizoral for 3 months, Neem shampoo for one month, and just bought a tar gel shampoo that just dries my scalp. Over the last couple of weeks, I have used tea tree/olive oil on my scalp as an overnight treatment, but that has not done anything. I currently am trying the apple cider vinegar approach. Is there any end to this or am I just doomed to wait?
Thanks for any advice for relief you may have.
Whistler, Bc Canada